Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2018, 9:02 PM EDT for 5 counties in North Carolina. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 22, 2018, 10:15 PM EDT
- In force
- 73 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:05 PM EDT | TSTM WND DMG | 2 N Durham, NC | TREES DOWN ON GREEN ST & N BUCHANAN BLVD. |
| Jul 22, 9:42 PM EDT | TSTM WND DMG | 3 Ssw Surl, NC | MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN NEAR THE INTERSECTION OF SURL MT TIRZAH ROAD AND HELENA-MORIAH ROAD. |
| Jul 22, 9:56 PM EDT | TSTM WND DMG | 3 Sse Concord, NC | NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF JACK HAMBRICK ROAD AND MORTON PULLIAM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
051
WUUS52 KRAH 230102
SVRRAH
NCC063-077-135-145-183-230215-
/O.NEW.KRAH.SV.W.0133.180723T0102Z-180723T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
902 PM EDT SUN JUL 22 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Person County in central North Carolina...
Orange County in central North Carolina...
Granville County in central North Carolina...
North central Wake County in central North Carolina...
Durham County in central North Carolina...
* Until 1015 PM EDT
* At 902 PM EDT, severe thunderstorms were located along a line
extending from near Creedmoor to 6 miles north of Rdu International
to near Carrboro, moving northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Durham, Chapel Hill, Oxford, Roxboro, Hillsborough,
Creedmoor, Carrboro, Butner and Rdu International.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3654 7853 3617 7850 3608 7854 3605 7854
3603 7856 3608 7869 3607 7875 3603 7875
3601 7870 3588 7871 3585 7880 3587 7883
3587 7918 3623 7926 3624 7915 3654 7914
TIME...MOT...LOC 0102Z 152DEG 16KT 3611 7859 3596 7874 3588 7909
HAIL...1.00IN
WIND...60MPH
$$
773 follow-up statements
751
WWUS52 KRAH 230119
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
919 PM EDT SUN JUL 22 2018
NCC183-230129-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-180723T0215Z/
Wake NC-
919 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3654 7853 3617 7850 3608 7869 3608 7875
3603 7875 3601 7870 3598 7874 3593 7888
3591 7919 3623 7926 3624 7915 3654 7914
TIME...MOT...LOC 0119Z 185DEG 24KT 3615 7863 3611 7877 3606 7906
$$
NCC063-077-135-145-230215-
/O.CON.KRAH.SV.W.0133.000000T0000Z-180723T0215Z/
Person NC-Orange NC-Granville NC-Durham NC-
919 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR PERSON...ORANGE...GRANVILLE AND DURHAM COUNTIES...
At 919 PM EDT, severe thunderstorms were located along a line
extending from near Creedmoor to Butner to near Hillsborough, moving
north at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Durham, Chapel Hill, Oxford, Roxboro, Hillsborough, Creedmoor,
Carrboro, Butner, Rougemont and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 3654 7853 3617 7850 3608 7869 3608 7875
3603 7875 3601 7870 3598 7874 3593 7888
3591 7919 3623 7926 3624 7915 3654 7914
TIME...MOT...LOC 0119Z 185DEG 24KT 3615 7863 3611 7877 3606 7906
HAIL...0.75IN
WIND...60MPH
$$
77263
WWUS52 KRAH 230136
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
936 PM EDT SUN JUL 22 2018
NCC063-077-135-145-230215-
/O.CON.KRAH.SV.W.0133.000000T0000Z-180723T0215Z/
Person NC-Orange NC-Granville NC-Durham NC-
936 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR PERSON...ORANGE...WESTERN GRANVILLE AND NORTHWESTERN DURHAM
COUNTIES...
At 935 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Butner to near Hillsborough,
moving north at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Roxboro, Hillsborough, Creedmoor, Carrboro, Butner,
Rougemont and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3654 7860 3624 7858 3612 7872 3592 7899
3591 7919 3623 7926 3624 7915 3654 7914
TIME...MOT...LOC 0135Z 170DEG 24KT 3622 7872 3616 7911
HAIL...<.75IN
WIND...60MPH
$$
77909
WWUS52 KRAH 230215
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1015 PM EDT SUN JUL 22 2018
NCC063-077-135-145-230225-
/O.EXP.KRAH.SV.W.0133.000000T0000Z-180723T0215Z/
Person NC-Orange NC-Granville NC-Durham NC-
1015 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR PERSON...ORANGE...WESTERN
GRANVILLE AND NORTHWESTERN DURHAM COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3654 7860 3624 7858 3612 7872 3592 7899
3591 7919 3623 7926 3624 7915 3654 7914
TIME...MOT...LOC 0215Z 152DEG 16KT 3637 7882 3631 7921
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:35 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 22, 8:35 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 835 PM EDT Sun Jul 22 2018 .SYNOPSIS... An unseasonably strong upper level low pressure across the Ohio Valley into the central Appalachians will drift slowly south across the southern Appalachians through mid-week. A deep, moist, southerly flow will extend across the region through at least Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 140 PM Sunday... Our forecast area will continue to be affected by the presence of a highly amplified pattern, namely the closed low over the eastern Great Lakes that extends southward all the way across the southeast. A series of embedded short wave disturbances rotating around the larger circulation, combined with several sfc boundaries and convergence zones, will help provide occasional rounds of shower and tstm activity over the next couple days. In the near term however, we're keeping our eyes on a couple areas of low level convergence for renewed convection, namely invof and east of the central and northern I-95 corridor, where many of the recent CAM runs, including the HRRR and NAM nest, show ongoing and additional convection this afternoon. Latest radar also shows some scattered showers and tstms west of the Triangle, and those are expected to slowly drift to the NE. Meanwhile, additional convection now to our west over the mountains is progged to eventually move east with deep layer mean flow generally W-SW, and that activity is expected to affect our western Piedmont zones during the evening hours. The main concerns with any of the aforementioned activity will include heavy downpours, localized poor drainage flooding, and isolated strong wind gusts. It's worth noting that the best CAPE and effective shear is currently located (and is progged to remain) east of the Triangle, so our central and northern Coastal Plain zones may have the best chance of seeing strong storms and heaviest downpours. While convection this afternoon and evening across central NC is expected to diminish after midnight, there are hints in the models that remnants of the convection currently affecting NE Florida will move NE and regenerate into a cluster of showers and tstms that will move northward across eastern NC in the pre-dawn hours. As such, will keep chance PoPs going late overnight across our eastern zones. Lows tonight upper 60s NW to lower 70s SE. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 140 PM Sunday... Additional rounds/bands of scattered showers and tstms are expected to develop and move northward across our area during the short term period, thanks to deep moist southerly flow around the north-to- south elongated closed low extending from the Great Lakes to the Deep South. Several short waves embedded within the larger circulation will help trigger and focus these rounds of activity. The main concern given this situation will be the risk for repetitive moderate to heavy downpours, which could lead to localized flooding. Right now, it's difficult to pin down which areas in our CWA will see these bands of rain set up, but for now we expect a general 1-2 inches of rain across central NC, with spots that see training cells receiving well more than 2 inches of rain. Highs on Monday will be dependent on rain and cloud cover, but in general expecting highs in the 80s. Lows Monday night in the low 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 230 PM Sunday... The active/wet pattern is likely to continue through most/if not all of the long term period as the area finds itself sandwiched between a stalled mid/upper-level trough (west) and a sub-tropical Atlantic High (east). This will exacerbate southerly/southwesterly fetch across central NC, providing an airmass characterized by high PWAT values (consistently in the 1.75 to 2.5 inch range) and persistent diurnal shower/thunder chances. The airmass attempts to wash-out a bit toward the end of the period as a frontal boundary approaches the area from the northwest, however, models tend to agree with this boundary stalling near/slightly north of the VA/NC border, keeping us in the warm/humid/stormy airmass for the foreseeable future. QPF amounts are going to be highly difficult to nail down due to the convective nature of the precipitation. As an area average, expect generally 1 to 3 inches of precipitation during this period. Higher amounts will likely be located across the coastal plain with the best moisture profile, and across the Piedmont/Triad region which could see greater coverage thanks to mountain aided development each afternoon. Flooding concerns will generally be locally dependent on high rainfall rates and/or training storms across a particular area. Currently, not a strong signal for potential river flooding according to MMEFS, but with high QPF amounts expected across the headwaters region in VA/western NC over the next 7 days, it could easily transition into more of a concern eventually. With boundary layer moisture ample through the period, thicknesses are expected to remain generally near to slightly below normal, thanks in a large part to persistent cloud cover and/or shower development during prime daytime heating hours. Expect temperatures generally in the low to mid 80s to begin the period, with a few places touching 90 late week as the mid level flow flattens a bit, and a mid to upper-level low is forecast to transverse through the Great Lakes region by Friday/Saturday. Lows will generally settle a bit warmer than normal, in the low to mid 70s during this period. && .AVIATION /00Z SUNDAY THROUGH FRIDAY/... As of 835 PM Sunday... Through 00Z Sunday... Scattered to widespread convection will move into the western Piedmont through the late-evening hours with VSBY and CIG restrictions. Convective coverage will decrease after midnight before another area of scattered convection moves into coastal NC from the south. This area of convection could impact the RWI and to a lesser degree, the KFAY terminals between 06Z and 10Z. Outside of these areas of convection, a period of MVFR to potentially IFR CIGS is expected across the western Piedmont late tonight and early Monday morning. Elsewhere, VFR to MVFR conditions with CIGS of 1.5 to 2.5kft are possible toward daybreak. Sky conditions will improve during the mid and late morning hours on Monday before more widespread showers and thunderstorms develop Monday afternoon. Beyond 00Z Tuesday...A deep southerly flow of moist and unstable air will result in an unsettled period through the work week. Showers and thunderstorms, especially during the afternoon and evening, combined with periods of low clouds and fog around daybreak will result in a prolonged threat of adverse aviation conditions through the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...np SHORT TERM...np LONG TERM...BSD AVIATION...BLAES
Hazardous weather outlook, Jul 22, 2:54 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 254 PM EDT Sun Jul 22 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 254 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected to develop this afternoon and evening, capable of producing very heavy rain that could lead to local flooding this afternoon and evening. A few storms may become strong with gusty winds to 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of showers and thunderstorms are expected to bring locally heavy rainfall during the work week. The greatest threat for thunderstorms with heavy rain will be during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 8:37 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
837 PM EDT SUN JUL 22 2018
NCZ023-024-040-230145-
Chatham NC-Alamance NC-Orange NC-
837 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT ALAMANCE...WESTERN ORANGE AND
NORTHWESTERN CHATHAM COUNTIES UNTIL 945 PM EDT...
At 837 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Burlington, Graham, Siler City, Mebane, Elon College, Gibsonville,
Haw River, Swepsonville, Alamance and Staley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3624 7915 3572 7926 3573 7955 3587 7954
3625 7953
TIME...MOT...LOC 0037Z 180DEG 20KT 3581 7942
77Special weather statement, Jul 22, 8:41 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
841 PM EDT SUN JUL 22 2018
NCZ024-025-040-230130-
Chatham NC-Durham NC-Orange NC-
841 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE...NORTHEASTERN
CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 930 PM EDT...
At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrboro, or near Chapel Hill, moving north at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Efland, Bynum, Eno River
State Park, Fearrington and Lake Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around.
Frequent lightning, some cloud to ground, is also occurring with
this storm. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3575 7897 3573 7905 3575 7915 3586 7920
3610 7921 3612 7906 3609 7891 3585 7893
TIME...MOT...LOC 0041Z 180DEG 22KT 3584 7906
26Special weather statement, Jul 22, 8:52 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
852 PM EDT SUN JUL 22 2018
NCZ007-008-025-041-230130-
Durham NC-Person NC-Wake NC-Granville NC-
852 PM EDT SUN JUL 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERSON...
GRANVILLE...NORTHWESTERN WAKE AND DURHAM COUNTIES UNTIL 930 PM EDT...
At 851 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of
Creedmoor to near Rdu International. Movement was north at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Oxford, Creedmoor, Butner, Rdu International,
Rougemont, Morrisville and Stem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3646 7853 3611 7853 3608 7854 3602 7855
3601 7853 3580 7874 3580 7887 3584 7891
3587 7891 3587 7894 3590 7897 3605 7898
3624 7895 3624 7898
TIME...MOT...LOC 0051Z 169DEG 19KT 3604 7862 3590 7885
77Local storm report, Jul 22, 8:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 4 NNW WALKERTOWN 36.22N 80.19W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON LAKE WOUSSICKET ROAD. TIME
ESTIMATED BY RADAR.
&&Local storm report, Jul 22, 8:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 1 SE WALKERTOWN 36.16N 80.15W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON DARROW ROAD AND MARTIN STREET.
TIME ESTIMATED BY RADAR.
&&Special weather statement, Jul 22, 9:01 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
901 PM EDT SUN JUL 22 2018
NCZ040-230145-
Chatham NC-
901 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHATHAM COUNTY UNTIL 945
PM EDT...
At 900 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goldston, or 8 miles southeast of Siler City, moving north at 20 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Siler City, Goldston and Hasty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around.
Frequent lightning, some cloud to ground, is also occurring with
this storm. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3585 7923 3555 7927 3556 7929 3554 7931
3554 7932 3553 7935 3554 7943 3584 7952
3584 7924
TIME...MOT...LOC 0100Z 175DEG 16KT 3563 7936
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 22, 8:19 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford | 3 hr |
| Jul 22, 8:24 PM EDT | Areal Flood Advisory | RAH | Davidson | 3 hr |
| Jul 22, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 22, 8:37 PM EDT | Special Weather Statement | RAH | Alamance | 68 min |
| Jul 22, 8:41 PM EDT | Special Weather Statement | RAH | Orange | 49 min |
| Jul 22, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Granville | 38 min |
| Jul 22, 9:01 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
| Jul 22, 9:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 23, 12:17 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 58 min |
| Jul 23, 12:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 65 min |
| Jul 23, 1:15 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 45 min |
| Jul 23, 1:21 AM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| Jul 23, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 59 min |
| Jul 23, 1:39 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 66 min |
| Jul 23, 1:51 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Lee, Wake | 3 hr |
| Jul 23, 1:56 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance, Warren | 41 min |
| Jul 23, 2:04 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 23, 2:21 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 22 min |
| Jul 23, 2:31 AM EDT | Special Weather Statement | RAH | Chatham | 59 min |
| Jul 23, 2:40 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 35 min |
| Jul 23, 2:52 AM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jul 23, 3:14 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 47 hr |
| Jul 23, 4:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 57 min |
| Jul 23, 4:29 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke | 2 hr |
| Jul 23, 1:55 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 65 min |
| Jul 23, 2:10 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph | 3 hr |
| Jul 23, 2:58 PM EDT | Special Weather Statement | RAH | Randolph | 47 min |
| Jul 23, 3:08 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | RAH | Chatham | 43 min |
| Jul 23, 3:50 PM EDT | Areal Flood Advisory | RAH | Randolph | 97 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 50 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 64 min |
| Jul 23, 6:06 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 23, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 41 min |
| Jul 23, 6:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Jul 23, 7:02 PM EDT | Areal Flood Advisory | RAH | Forsyth | 118 min |
| Jul 23, 7:09 PM EDT | Areal Flood Advisory | RAH | Anson | 111 min |
| Jul 23, 7:47 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.